Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 7, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Apr 9, 2013, 10:45 AM CDT for 11 counties in Texas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2013, 10:45 AM CDT (15:45 UTC)
- Expired
- Apr 9, 2013, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Colorado County, TX, Fort Bend County, TX, Jackson County, TX, Matagorda County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 110 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.8 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1410 J/kg
- Mixed-layer CIN
- -530 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
012 WWUS74 KHGX 091545 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1045 AM CDT TUE APR 9 2013 ...WIND ADVISORY IN EFFECT THROUGH 700 PM CDT... .A WIND ADVISORY HAS BEEN ISSUED FOR THE WESTERN PORTIONS OF SOUTHEAST TEXAS UNTIL 700 PM CDT...ROUGHLY ALONG AND WEST OF A LINE FROM COLLEGE STATION TO HEMPSTEAD TO RICHMOND TO FREEPORT. EXPECT SOUTH TO SOUTHEAST WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS. TXZ195>197-210>212-226-227-235>237-100000- /O.NEW.KHGX.WI.Y.0007.130409T1545Z-130410T0000Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-COLORADO-FORT BEND-JACKSON- MATAGORDA-WALLER-WASHINGTON-WHARTON- INCLUDING THE CITIES OF...ALVIN...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL... COLLEGE STATION...COLUMBUS...EAGLE LAKE...EDNA...EL CAMPO... FREEPORT...HEMPSTEAD...LAKE JACKSON...LAKE SOMERVILLE... MISSOURI CITY...PALACIOS...PEARLAND...PIERCE...PRAIRIE VIEW... RICHMOND...ROSENBERG...SEALY...SUGAR LAND...WEIMAR...WHARTON 1045 AM CDT TUE APR 9 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * EVENT...SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH WITH HIGHER GUSTS * TIMING...THROUGH 700 PM CDT PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Apr 9, 10:45 AM CDT, 0 minutes earlier.
Area forecast discussion, Apr 9, 10:45 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1045 AM CDT TUE APR 9 2013
.DISCUSSION...
A TIGHT PRESSURE GRADIENT IS PRODUCING SOME STRONGER WINDS ACROSS MUCH
OF THE AREA...AND HAVE GONE AHEAD AND ISSUED A WIND ADVISORY FOR
PORTIONS OF OUR WESTERN COUNTIES UNTIL 7 PM THIS EVENING...ROUGHLY
ALONG AND WEST OF A LINE FROM COLLEGE STATION TO HEMPSTEAD TO
RICHMOND TO FREEPORT.
THE REST OF THE FORECAST IS IN GOOD SHAPE AS WE WAIT FOR THE APPROACH
AND PASSAGE OF OUR NEXT COLD FRONT. EXPECTING SHOWERS AND THUNDERSTORMS
TO DEVELOP OFF TO OUR NORTHWEST OVERNIGHT TONIGHT AND MOVE ACROSS SOUTHEAST
TEXAS DURING THE LATE MORNING THROUGH EARLY EVENING HOURS TOMORROW.
SOME OF OUR AREA'S STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG
OR SEVERE...ESPECIALLY ACROSS THE NORTHERN HALF OF OUR AREA (ROUGHLY
NORTH OF INTERSTATE 10) WHERE THE CAP HAS THE BEST CHANCE OF BEING
BROKEN. AFTER THIS ACTIVITY AND THE FRONT MOVES ON THROUGH...THERE
IS STILL A CHANCE FOR SOME RAIN DURING THE OVERNIGHT THROUGH EARLY
MORNING HOURS AS THE TROUGH AXIS FINALLY MOVES ACROSS THE AREA. SKIES
ARE EXPECTED TO CLEAR OUT THURSDAY AFTERNOON WHICH WILL SET THE
STAGE FOR A NICE FRIDAY. 42
&&
.MARINE...
STRONGER ONSHORE WINDS ARE NOT MIXING TO THE SURFACE IN THE NEAR
SHORE WATERS AND WINDS/SEAS ARE WELL BELOW SCA CRITERIA. AM STILL
EXPECTING WINDS TO INCREASE TONIGHT AND SWELLS WILL EVENTUALLY
PROPAGATE INTO THE NEAR SHORE WATERS. AM NOT COMFORTABLE DROPPING
THE SCA AND THEN RE-ISSUE AGAIN TONIGHT SO WILL LET THE ADVISORY
OVER THE NEAR SHORE WATERS RIDE.
RIP CURRENTS ARE ALSO A POSSIBILITY LATER THIS AFTERNOON AND
TONIGHT. MODERATE TO OCCASIONALLY STRONG AND PERSISTENT ONSHORE
WINDS WILL LIKELY PRODUCE DANGEROUS RIP CURRENTS AROUND FISHING
PIERS AND JETTYS LATER TODAY AND TONIGHT. 43
&&
.PREV DISCUSSION... /ISSUED 750 AM CDT TUE APR 9 2013/
AVIATION...
SE WINDS 12-18KTS GUSTING TO 25 KNOTS TODAY. MVFR CIGS HAVE
BROKEN UP AND GONE SCATTERED BUT WITH A LITTLE HEATING THIS
MORNING EXPECT CIGS TO COME BACK IN BRIEFLY THEN SCATTER OUT AGAIN
LATE THIS MORNING AND AFTERNOON. MVFR CIGS SHOULD COME BACK IN
AREAWIDE OVERNIGHT. RAIN CHANCES START TO INCREASE QUICKLY EARLY
WEDNESDAY MORNING. KEYING ON A SHORT WAVE LIFTING OUT IN ADVANCE
OF THE FRONT AND AM CONFIDENT ENOUGH TO ADD VCSH TO THE TERMINALS
IN THE UPCOMING PACKAGE FOR WEDNESDAY MORNING AFTER 10Z FOR CLL-
IAH SOUTHWARD. STRONG TO SEVERE THUNDERSTORMS ON TAP WEDNESDAY
AFTERNOON. A NEAR SOLID LINE OF STORMS SHOULD BE NEARING CLL
AROUND 19-20Z AND IAH/HOU AREAS 21-00Z WED. SOME CAPPING MIGHT
HAMPER THE SOUTHERN END OF THE LINE BUT FROM I-10 AREA NORTHEAST
LOOKS PRIMED.
45
PREV DISCUSSION... /ISSUED 459 AM CDT TUE APR 9 2013/
DISCUSSION...
BREEZY ACROSS SOUTHEAST TEXAS TODAY AS THE AIRMASS CONTINUES TO
MODIFY IN ADVANCE OF THE STORM SYSTEM TOMORROW. ALL SIGNS STILL
POINTING TO A RATHER ACTIVE DAY WEDS AS THE UPPER LOW SWEEPS A-
CROSS THE REGION. PROGGED SOUNDINGS INDICATING A VERY MOIST AND
UNSTABLE AIRMASS FOR SE TX...ALONG WITH VERY FAVORABLE JET DY-
NAMICS ALOFT. BUT THAT BEING SAID...SOME (BUT NOT ALL) OF THESE
FACTORS WILL DEPEND ON TIMING OF THE EVENT. WORST CASE SCENARIO
HAS ALL OF THIS COALESCING OVER SOUTH CENTRAL TX AOA LATE MORN-
ING/AFTN THEN INTO SE TX AOA LATE AFTN/EVE. WE ARE CURRENTLY IN
THE GENERAL TSTM CATEGORY FOR TODAY THEN A SLIGHT RISK FOR WEDS.
HAVE GONE AHEAD WITH THE MENTION OF SEVERE FOR WEDS. THE UPCOM-
ING HAZARDOUS WEATHER OUTLOOK WILL PROVIDE ADDITIONAL DETAILS.
FCST FOR THE AFTERMATH DOES HINT THAT ANOTHER QUICK STRIKE S/WV
OVER THE WEEKEND COULD KEEP CLOUDS/COOLER WX IN THE MIX. THERE-
AFTER WE LOOK TO WARM/MOISTEN UP FOR NEXT WEEK AS THE NEXT LONG
WAVE TROF DEEPENS OVER THE ROCKIES AND ONSHORE WINDS PREVAIL AT
THE LOW LEVELS. ANOTHER COLD FRONT A PROBABLY MAYBE TOWARDS THE
END OF NEXT WEEK. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 84 70 73 45 67 / 20 30 80 30 20
HOUSTON (IAH) 83 70 80 49 70 / 10 20 70 40 20
GALVESTON (GLS) 76 70 75 55 72 / 10 20 60 50 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...COLORADO...
FORT BEND...JACKSON...MATAGORDA...WALLER...WASHINGTON...
WHARTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH WEDNESDAY MORNING
FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...42
AVIATION/MARINE...43Hazardous weather outlook, Apr 9, 7:38 AM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 738 AM CDT TUE APR 9 2013 TXZ163-164-176>179-195>200-210>214-226-227-235>238-101245- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 738 AM CDT TUE APR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY JUST AHEAD OF AND WITH THE PASSAGE OF A STRONG UPPER LEVEL LOW PRESSURE STORM SYSTEM AND AN ASSOCIATED COLD FRONT. ACTIVITY IS EXPECTED TO BEGIN DEVELOPING OVER CENTRAL AND SOUTH CENTRAL TEXAS EARLY WEDNESDAY...THEN ORGANIZING AND STRENGTHENING AS IT MOVES EAST THROUGH THE DAY. THESE STORMS SHOULD BE MOVING INTO SOUTHEAST TEXAS DURING THE AFTERNOON AND EVENING HOURS. THE COMBINATION OF THE APPROACHING SYSTEM INTO THE WARM MOIST AND UNSTABLE AIRMASS OVER THE AREA AND FAVORABLE JET DYNAMICS ALOFT WILL HELP PRODUCE STRONG TO POSSIBLY SEVERE STORMS ACROSS SOUTHEAST TEXAS. THE MAIN SEVERE WEATHER THREATS WILL BE STRONG DAMAGING WINDS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY. GMZ330-335-350-355-370-375-101245- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 738 AM CDT TUE APR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT INCREASING ONSHORE WINDS AND BUILDING SEAS ARE EXPECTED. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE BAYS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MODERATE TO STRONG ONSHORE WINDS AND ELEVATED SEAS ARE EXPECTED WEDNESDAY. SMALL CRAFT ADVISORIES WILL BE LIKELY. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT IN ASSOCIATION WITH THE PASSAGE OF A COLD FRONT. MODERATE TO STRONG OFFSHORE FLOW IN ITS WAKE SHOULD GRADUALLY WEAKEN LATE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.